Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 45, NWS Grand Rapids, MI

June 19, 2016

NWS Grand Rapids, MI issued this small craft advisory at Jun 19, 2016, 2:40 PM EDT. It took effect at Jun 20, 2016, 2:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2016, 2:40 PM EDT (18:40 UTC)
In effect from
Jun 20, 2016, 2:00 AM EDT
Expired
Jun 20, 2016, 5:52 PM EDT
In force
16 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

316 
WHUS73 KGRR 191840
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
240 PM EDT SUN JUN 19 2016

LMZ845>849-200245-
/O.NEW.KGRR.SC.Y.0045.160620T0600Z-160621T0000Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
240 PM EDT SUN JUN 19 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY.

* WINDS...SOUTHWEST AT 15 TO 20 KNOTS...TURNING WEST AND
  INCREASING 15 TO 25 KNOTS.

* WAVES...2 TO 4 FEET...BUILDING 3 TO 5 FEET TONIGHT INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
456 
WHUS73 KGRR 200308
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1108 PM EDT SUN JUN 19 2016

LMZ845>849-201115-
/O.CON.KGRR.SC.Y.0045.160620T0600Z-160621T0000Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1108 PM EDT SUN JUN 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT
MONDAY...

* WINDS...SOUTHWEST AT 15 TO 25 KNOTS...TURNING WEST AND
  DIMINISHING TO 10 TO 20 KNOTS MONDAY EVENING..

* WAVES...BUILDING TO 3 TO 5 FEET LATE TONIGHT AND PERSISTING INTO
  MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
698 
WHUS73 KGRR 200744
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
344 AM EDT MON JUN 20 2016

LMZ845>849-201545-
/O.CON.KGRR.SC.Y.0045.000000T0000Z-160621T0000Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
344 AM EDT MON JUN 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST AT 15 TO 25 KNOTS...TURNING WEST AND
  DIMINISHING TO 10 TO 20 KNOTS MONDAY EVENING. 

* WAVES...3 TO 5 FEET...SUBSIDING EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE
520 
WHUS73 KGRR 202152
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
552 PM EDT MON JUN 20 2016

LMZ845>849-202300-
/O.CAN.KGRR.SC.Y.0045.000000T0000Z-160621T0000Z/
SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI-
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
552 PM EDT MON JUN 20 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES WILL CONTINUE TO DIMINISH THROUGH THE EVENING AND
OVERNIGHT HOURS. THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS
CANCELLED THE SMALL CRAFT ADVISORY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 1:18 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 19, 1:18 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
118 PM EDT SUN JUN 19 2016

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 330 AM EDT Sun Jun 19 2016

Another sunny and hot day is in store before high pressure slips
away. A cold front will pass through on Monday and could trigger a
few showers and thunderstorms. Cooler air will follow behind that
front, providing pleasant temperatures in the 70s and comfortable
humidity levels for much of next week.

&&

.SHORT TERM...(Today through Tuesday)
Issued at 330 AM EDT Sun Jun 19 2016

Overall the guidance is a tad faster with the sfc cold frontal
passage on Monday and the already low threat of any strong to severe
storms has decreased even further.

Weakening area of convection is expected to float in from the
northwest very late tonight and monday morning. By the time diurnal
re-intensification of convection occurs, the cold front is
practically through the whole area. About the only concern for a
strong storm would be southeast of GRR near JXN during the mid to
late afternoon hours. This is where a brief opportunity will exist
for capes near 1500 J/KG and deep layer shear near 40 kts prior to
fropa.

Otherwise guidance has drier air and westerly flow already becoming
established Monday afternoon with much of the area seeing decreasing
clouds in the afternoon. Will only carry pops in the morning north
of a line from roughly Holland to Alma, and even south of that line
the probabilities are only 20-30 pct Mon afternoon.

Nice weather expected Tuesday with fresh west-northwest winds, dew
points falling into the 40s, and highs in the mid to upper 70s.

.LONG TERM...(Tuesday night through Saturday)
Issued at 330 AM EDT Sun Jun 19 2016

Forecast concerns deal with pcpn potential Thursday. The GFS has
been consistent in showing low pressure moving from Iowa southeast
across Chicago and far southwest Lower Michigan. The ECMWF hasn't
been on board with this solution but is slowly coming around to it.
Last night's iteration finally showed a low but it was pretty far
south over Missouri and then moved toward the TN Valley. Tonight,
the ECMWF is farther north and takes the low from southern Iowa
across Illinois and sw Lower MI Thursday. Meanwhile, dry northeast
winds over the CWA will be eroding the pcpn as it tries to move into
the CWA. We have low chc pops Thursday but may need to increase this
as time moves forward.

Otherwise, seasonable highs in the upper 70s are expected and
comfortable dewpoints in the mid 50s through much of the period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 109 PM EDT Sun Jun 19 2016

A couple of items to monitor with the aviation forecast through
the period.

To start...VFR weather will prevail through the evening. The
atmosphere is dry...so any cloud development will be at non
impactful levels. After midnight...low level moisture will be on
the increase...especially from the south. There is a small risk
for IFR by daybreak for KAZO...KBTL and KJXN...but this risk if
too low to add to the forecast at this time.

The atmosphere becomes unstable on Monday. A cold front will be
approaching from the west. Will need to monitor the thunder
potential closely...but considerable uncertainty exists on the
coverage. For now...will feature VCSH in nearly all the TAF
forecasts.

&&

.MARINE...
Issued at 330 AM EDT Sun Jun 19 2016

Winds and waves will likely approach Small Craft Advisory/Beach
Hazard criteria late tonight and Monday as cold front impact the
area. Initially tonight the winds will increase out of the south-
southwest ahead of the front, followed by westerly flow behind the
front on Monday. Will not issue any headlines at this point, but it
is quite possible they'll be issued later today.

&&

.HYDROLOGY...
Issued at 329 PM EDT Sat Jun 18 2016

The risk for flooding is minimal over the next week. River flooding
is quite unlikely given the recent stretch of drier than normal
weather. Current streamflow is near or below normal.

A few isolated storms on Monday could produce locally heavy
rainfall, which may result in minor ponding of water in low spots.

&&

.GRR Watches/Warnings/Advisories...
MI...None.
LM...None.
&&

SYNOPSIS...Meade
SHORT TERM...Meade
LONG TERM...04
AVIATION...MJS
HYDROLOGY...EBW
MARINE...Meade
Hazardous weather outlook, Jun 19, 4:15 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
415 AM EDT SUN JUN 19 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-200800-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
415 AM EDT SUN JUN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE MONDAY
AFTERNOON SOUTHEAST OF A LINE FROM KALAMAZOO TO LANSING... INCLUDING
JACKSON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-200800-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
415 AM EDT SUN JUN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BECOME HAZARDOUS TO SMALL CRAFT LATE TONIGHT AS
WINDS INCREASE OUT OF THE SOUTHWEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT AND BEACH GOERS ON
MONDAY. A FEW THUNDERSTORMS ARE POSSIBLE MONDAY BUT NO SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:51 PM EDTBeach Hazards StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa27 hr

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.